Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online
Ask a Urologist   »  

Pressure on penis,soft tissue,painful,reddish,no bruising

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
I went through a 2-3 month period where I was placing extra pressure on the right side of my penis when I masturbated. The effect has left a significant indentation in the top part of this side of the penis shaft (i.e. where I have been circumcised). It looks/feels like I've rubbed away some of the soft tissue (fatty tissue?) underneath the skin. The skin itself is not rashy or inflamed, it's underneath the skin where the damage seems to have been done.

I've tried to leave it and not touch the area when I masturbate now but there seems to be no change even after a couple of months. Lubrication doesn't help because the friction is between the skin and the tissue, not the hand and the skin.

The pain feels a bit like the pain you get when you graze your leg, however the graze is under the skin. There's no bruising, but when the penis is erect the area is redder/darker in colour and it's clearly distinguished from the rest of the penis. It just feels like some of the padding underneath has been rubbed away.

My erections are fine, I have no bent shape or anything, but it's a very frustrating problem all the same as the problem is not fixing itself and I am afraid of doing more damage. I never had a problem with penis damage from masturbating in the past but now my skin seems to be a lot thinner and more sensitive now. I'm only 32 so I can't see my age as a major factor. I've had no other notable skin problems in the past either.

I have not been sexually active for number of years so I'm confident it's not an STD either. I have seen a GP and they didn't seem to think that there was any problem. However you can only see the indentation/damage when the penis is erect and obviously I wasn't all that comfortable getting an erection in front of him at the time.

When I masturbate now, I'm as gentle as I can be, and only take as long as I need. I pretty much stick to once a day, and it's just to provide normal sexual tension relief. I've tried abstaining for longer periods of a couple of days or so, but it doesn't seem to be doing much.

I've really struggled to find any other cases of this kind of problem on the net/research, so any help/ideas would be greatly appreciated.

Will it heal on its own? Is there anything I can do (e.g. creams, pills, vitamins, diet) to facilitate the healing process?
Posted Mon, 16 Apr 2012 in Penis Problems
Answered by Dr. Bharat Chawda 11 hours later

Thank you for the query.

It seems that what you have developed is nothing but a type of skin atrophy, in fact its fat or dermal atrophy which we call as atrophoderma of Pasini and Pierini. It may follow any slight trauma too. Its not a common condition which we come across. Probably constant friction would have acted as a injury and caused it.

And unfortunately there is no specific treatment for this but some people may respond to topical corticosteroids, antibiotics or antimalarials.

To confirm this you can get a skin biopsy done or can consult a competent dermatologist too.

I hope this answers your query, if you have any further questions kindly write back to us.

Dr.Bharat chawda.
Above answer was peer-reviewed by
Follow-up: Pressure on penis,soft tissue,painful,reddish,no bruising 4 hours later
Thank you for your informative answer Dr. Chawda,

Is this condition something that is likely to progress/get worse, or platau off? Given that it has been caused by masturbation friction/trauma, why would antibiotics or antimalarials be of any benefit?

Is the fat that has atrophied able to regrow on its own or should I accept that the damage has been done and "live with it"? Would oral steroids be of any benefit?

Thanks again for your help.
Answered by Dr. Bharat Chawda 9 hours later

Thank you for the reply.

This is not self limiting condition but at times it does not progress either.

As far as the reason for use of antibiotic and anti malarial are concerned, it is regarding the cause of the lesion. At times similar lesions are seen in cases where certain bacteria can lead to it. Even in cases suffering from or have suffered from malaria can lead to such lesions.

In your case we are assuming that the friction or trauma would have caused it, since there is no history of fever or any infection in past. And probably in your case these medicines may not have any role to play either.

We have very limited data in these cases. There are no reports saying that the fat or dermis would reform once again by itself. Oral steroids have no role to play here but use of topical steroid has been mentioned.

But please do consider consulting a Dermatologist and take a second opinion.

I hope this answers your query.

Wish you good health.

Dr.Bharat chawda
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor